Depressed with seizures

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

damwinston
Regular Member


Date Joined May 2005
Total Posts : 122
   Posted 5/8/2005 9:37 AM (GMT -7)   
Hi -
First Happy Mother's Day.
Second, I need help I think.
I know that I had a seizure in 2001. I know I had a seizure in 2004 (because I was driving and got a DWI because of it) and I know I had one in October of 2004. I also seem to have ever increasing depression - kind of serious depression. Is one a causal factor of the other? I am on dilantin now - could that be causing my depression. I mean I am always a kind of depressed girl but this is out of control.
Does anyone knows anything.
thanks,
dammy

Thanks for the help.
Most people call me dammy.


Having2LeftFeet
Regular Member


Date Joined Feb 2005
Total Posts : 472
   Posted 5/8/2005 4:40 PM (GMT -7)   
Hi and welcome,
In reference to seizures, it's a mis-firing in the brain. Why did you get a DUI? They would have given a breathilizer to charge you with something like that. As for dilantin, been there done that no good. I take Depakote 1500 twice a day. Is working fine. I think any medication can have adverse effect on our thinking and every day life. Dilantin is an anti-seizure medication, (no kidding) and it keeps the brain equal and functional. Once the brain is off balance, that's where the seizures occur. It's just like a migraine. We have them because the capularies shrink causing major pain and the migraines. I take Imitrex and at $5 a pop, I make sure I took everything I can take before that last resort. Did you have any head trauma that could have caused these episodes? You really need to see a doc ASAP. These things are nothing to fool with. Good luck, keep us informed.
 
"Lefty" 
There is no such word as can't. Can't simply means wouln't. Grab as much as life as you can. Future is a long way away for those who don't believe. Don't build a foundation of life on sand. It will take it away with the tide. Love a little more, be unkind a lot less.


damwinston
Regular Member


Date Joined May 2005
Total Posts : 122
   Posted 5/8/2005 6:40 PM (GMT -7)   
Lefty -
I got the DWI because I couldn't pass the field sobriety test. I did a breathalizer (o.oo%) but it is far easier to plead guilty to a DWI and lose your license (and life) for a year than to lose it forever which is what would have happened in TX if I had told them I had a seizure. And yes, I was under MAJOR stress that day - someone had just died. My brain is obviously off balance or something is just plain not right. I have had car accidents and a cyst in my pineal gland - so something is definetly wrong. That I know - I just don't know how to "fix" it and I want to "fix" it (but at least not myself). I just cant help myself. My doc knows which is about as useful as me knowing there is a problem!! I don't want to really hurt myself, but to be honest if I could find a bus I would jump in front of it.
I have read books on depression and, in cases like mine (9 out of 9) ECT is recommended - so I can have another seizure?? That doesn't sound promising. I just don't know what to do anymore.
Thanks for replying.
I have tried other seizure meds and, although entertaining to me (because I have NO clue what is going on when taking them), I guess dilantin is the best for me right now.
Any other ideas??
Thanks for the help.
Any other ideas??
dammy

Thanks for the help.
Most people call me dammy.


AlwaysRosie
Veteran Member


Date Joined Jan 2005
Total Posts : 8616
   Posted 5/8/2005 7:27 PM (GMT -7)   
Welcome Dammy,

I'm sorry, I just don't know if dilantin can cause depression. I do know that chronic illness (including seizure disorders) can cause depression. I have a sister and a brother with epilepsy. Sister from childhood (genetic) and brother from a near fatal car vs. man accident (traumatic) when he was 20. The brother is over 50 now and has suffered from depression for a long time. He has only recently agreed to try meds (through much coaxing from me) and he has never felt better mentally. Both of them take dilantin (along with other seizure meds).

There were a couple other topics on this forum which were about seizures and deprssion but I don't think they discussed your particular question. The epilepsy forum (here at HealingWell) might have some good advice too.
In His Grip,
AlwaysRosie
Psalms 139
UCTD (Undifferentiated Connective Tissue Disease), Hashimoto's, High BP, GI Inflamation, Diverticuloses
Plaquenil, RX Motrin, Lexapro, Amitriptylene, Salagen, Lotrel
 
Please help HealingWell help others. Donate today: http://www.healingwell.com/donate/


damwinston
Regular Member


Date Joined May 2005
Total Posts : 122
   Posted 5/8/2005 8:05 PM (GMT -7)   
Hi all -
For seizures I have tried zonegran (zongergam I don't know how to spell it) and dilantin. Other meds I have taken or are taking are:
Past - Oxycontin, Neurontin (chronic pain) and
Present - Darvocet, birth control pill, Soma, Xanax (supposed to make me not as anxious and therefore less seizures) and dilantin.
I am a walking pharmacy.
I am planning on starting my Prozac again - as soon as I get it. Have tried all sorts of depression meds to no avail. I had a friend (notice the past tense) that told me that I was just too depressed all the time - maybe I just have a depressive personality? But have never felt this depressed.
Don't want to hurt myself - just don't want to exist.
 
Last time I went to doc I asked about stopping dilantin - or at least cutting back and was told that if I did that it would make it worse. I know about the Texas laws - to well. I can't drive for 1 year because of DWI and six months after last seizure - that is October 22nd and I am determined not to have a seizure because I can't take not driving anymore - can't even get a job. I need to find a work at home job that is legitimate. Hard to do.
 
Have had MRIs and all that good stuff - all the say is that "you have had a seizure." Really? And "you have a cyst in your brain" - double really??
 
Have not lost my grip on reality - I just don't really like reality so much.
 
Does anyone, or everyone, feel this way also?
dammy
 
P.S. Thank you all for your help - I don't know where to go anymore.

Thanks for the help.
Most people call me dammy.


damwinston
Regular Member


Date Joined May 2005
Total Posts : 122
   Posted 5/8/2005 8:25 PM (GMT -7)   

Jennifer -

No one knows - that is the simple answer.

Candidate for surgery? Did you know that they don't put you to sleep when they do surgery on your brain?? I am afraid of that.

Dammy


Thanks for the help.
Most people call me dammy.

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 7:30 PM (GMT -7)
There are a total of 2,732,818 posts in 301,057 threads.
View Active Threads


Who's Online
This forum has 151210 registered members. Please welcome our newest member, Margaretcb.
372 Guest(s), 12 Registered Member(s) are currently online.  Details
notsosicklygirl, Psilociraptor, JaSanne, Rikky1, magoo2, BKelly, Buzzlymeyear, Ed Ski, Red_34, trumpet123, Sue*Nash, Sissy63


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer